MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- MR MAGNETOM AVANTO DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH- MR MAGNETOM AVANTO DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10684332
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the magnetom avanto dot system.During table movements, a patient´s finger tip was caught between the tabletop and trolley.As a result, the patients finger tip was severed.The patient was evaluated in the emergency room and surgery was performed to reattach the severed tissue.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.Assessment of the log files does not indicate a system failure or malfunction and no non-conformity was identified.The correct function of the patient table was checked, no mechanical damages could be seen on the photos and no patient table error was recorded in the event log from 14.10.2020 - 17.10.2020.Therefore, it was concluded that the patient table worked correctly as specified and the error was caused by an operator error.The operator manual magnetom avanto, page a.2-14, provides clear instructions to carefully monitor the patient during table movements.The manufacturer is not considering further actions resulting from this event as no systematic error has been recognized.

Brand Name
MAGNETOM AVANTO DOT
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- MR
henkestrasse 127
erlangen, germany 91052
GM  91052
MDR Report Key10747159
Report Number3002808157-2020-51590
Device Sequence Number3125512
Product Code LNH
UDI-Device Identifier04056869006635
UDI-Public04056869006635
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K121434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10684332
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;